MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE RETAIL EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE RETAIL EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED
Model Number 101041361
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, the customer alleged to medela llc that her pump in style max flow breast pump was not expressing her.Her pump in style advanced breast pump worked much better for her.The customer developed clogged ducts and a breast infection from using her max flow breast pump.The customer doesn't believe the max flow works well for her.
 
Additional Manufacturer Narrative
Customer service conducted troubleshooting including; verifying no milk backup occurred; verifying user was using correct kit components; verifying user was not washing or drying tubing on the pump; verifying user was using dry parts when pumping; verifying user was washing parts according to the instructions for use; and the pump powered on with the transformer.The customer was sent a replacement pump and return of her original pump was requested for testing/evaluation.In follow up with a complaint handler on 03/07/2022, the customer indicated that she developed the breast infection the end of (b)(6) and was prescribed an antibiotic for 10 days, which she is almost done taking.She indicated that the replacement pump was working without issue.The device was returned with the customer's parts and accessories and was evaluated on 03/16/2022.The device did not pass suction and cycle specifications.In our internal investigation, low suction was detected when testing the breast pump with the medela lab kit and the customer's kit.Human milk residue was found in the pump motor aggregate (pump motor and assembly).The pump motor aggregate was cleaned and the vacuum readings were then within specification.Based on the results of our internal investigation (reference number (b)(4)),it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.

Brand Name
PUMP IN STYLE RETAIL EN FR ES (YELLOWFIN)
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer Contact
dave kurudza
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key13806590
Report Number1419937-2022-00030
Device Sequence Number2201360
Product Code HGX
UDI-Device Identifier00020451401454
UDI-Public020451401454
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041361
Device Catalogue Number101041361
Device Lot Number0000037371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2022
Distributor Facility Aware Date03/07/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2022
Initial Report FDA Received Date03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale